Alert archive / Texas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 68, NWS Brownsville, TX
NWS Brownsville, TX issued this severe thunderstorm warning at May 28, 2006, 2:28 PM CDT for Kenedy County, Texas. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 28, 2006, 2:28 PM CDT (19:28 UTC)
- Expired
- May 28, 2006, 3:15 PM CDT
- In force
- 47 min
- Issued by
- NWS Brownsville, TX
- Area
- Counties, with a storm outline in the text
County Kenedy County, TX
The radar
The Brownsville radar (KBRO), 100 km from the middle of the area, began a volume at 19:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 12:00Z, 7.5 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2745 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 581 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KBRO 281929
SVRBRO
TXC261-282015-
/O.NEW.KBRO.SV.W.0068.060528T1928Z-060528T2015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
228 PM CDT SUN MAY 28 2006
THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN KENEDY COUNTY IN DEEP SOUTH TEXAS
* UNTIL 315 PM CDT
* AT 228 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 15 MILES NORTHWEST TO 19 MILES NORTH OF RAYMONDVILLE. THESE
STORMS ARE MOVING NORTH AT 5 MPH.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 2662 9799 2660 9785 2660 9769 2694 9769
2693 9798
$$
SPEECE3 follow-up statements
000
WWUS54 KBRO 281946
SVSBRO
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
245 PM CDT SUN MAY 28 2006
TXC261-282015-
/O.CON.KBRO.SV.W.0068.000000T0000Z-060528T2015Z/
KENEDY TX-
245 PM CDT SUN MAY 28 2006
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 315 PM CDT FOR
SOUTHWESTERN KENEDY COUNTY...
AT 239 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER SOUTHWESTERN KENEDY
COUNTY...OR ABOUT 16 MILES NORTH OF RAYMONDVILLE. THIS STORM WAS
NEARLY STATIONARY.
THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 2662 9799 2660 9785 2660 9769 2694 9769
2693 9798
$$
SPEECE000
WWUS54 KBRO 282004
SVSBRO
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
303 PM CDT SUN MAY 28 2006
TXC261-282015-
/O.CON.KBRO.SV.W.0068.000000T0000Z-060528T2015Z/
KENEDY TX-
303 PM CDT SUN MAY 28 2006
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 315 PM CDT FOR
SOUTHWESTERN KENEDY COUNTY...
AT 303 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED OVER SOUTHWESTERN KENEDY COUNTY...OR ABOUT 12 MILES NORTH OF
RAYMONDVILLE. THIS STORM WAS NEARLY STATIONARY.
THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF SOUTHWESTERN KENEDY COUNTY.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 2662 9799 2660 9785 2660 9769 2694 9769
2693 9798
$$
SPEECE000
WWUS54 KBRO 282020
SVSBRO
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
318 PM CDT SUN MAY 28 2006
TXC261-282028-
/O.EXP.KBRO.SV.W.0068.000000T0000Z-060528T2015Z/
KENEDY TX-
318 PM CDT SUN MAY 28 2006
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN KENEDY COUNTY
EXPIRES AT 315 PM CDT...
AT 318 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR IN
BROWNSVILLE INDICATED THAT THE INTENSE THUNDERSTORM OVER
SOUTHWESTERN KENEDY COUNTY HAS STARTED TO WEAKEN. ACCORDINGLY...THE
SEVERE THUNDERSTORM THUNDERSTORM WARNING FOR SOUTHWESTERN KENEDY
COUNTY HAS BEEN ALLOWED TO EXPIRE. HOWEVER...AREAS OF STRONG
SHOWERS AND THUNDERSTORMS WILL CONTINUE OVER MUCH OF DEEP SOUTH
TEXAS THROUGH 5 PM CDT.
LAT...LON 2662 9799 2660 9785 2660 9769 2694 9769
2693 9798
$$
SPEECEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 1:25 PM CDT, 1 hour 3 minutes earlier.
Area forecast discussion, May 28, 1:25 PM CDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 125 PM CDT SUN MAY 28 2006 .DISCUSSION...SW MOVING THROUGH S CENTRAL TX THIS AM TRIGGERED TSTMS OVER COASTAL BEND WITH ISOLD SHRA/TSRA MAINLY OVER KENEDY COUNTY. BRO 12Z SOUNDING SHOWS 2 INCH PW AND HIGH CAPE WITH NO CAP...SO ALTHOUGH VORT MAX IS EXITING THE REGION WILL CARRY SCHC POPS THROUGH THIS EVENING. MODELS CONTINUE TO PROG ANOTHER MINOR SHORT WAVE MOVING THROUGH S TX MON WITH FCST SOUNDINGS SHOW PW REMAINING AROUND 2 INCHES WITH LITTLE OR NO CIN. THIS PATTERN REMAINS THROUGH THE MIDDLE OF THE WEEK WITH SEABREEZE TRIGGERING ISOLD TO SCT CONVECTION. RIDGE BUILDS BACK INTO REGION BY THE END OF THE WEEK WITH DRY FCST AND PARTLY CLOUDY SKIES EXPECTED NEXT WEEKEND. MOS TEMPS SEEM ARE IN FAIRLY GOOD AGREEMENT SO WILL NOT STRAY TOO FAR FROM GUIDANCE AND MAINTAIN TEMPS SLIGHTLY ABOVE NORMAL THROUGH THE FCST. && .MARINE...BUOY 42020 REPORTED EAST-SOUTHEAST WINDS NEAR 10 KNOTS GUSTING TO NEAR 12 KNOTS WITH SEAS SLIGHTLY UNDER 6 FEET WITH A PERIOD OF 7 SECONDS AT 13 CDT/18 UTC. WEAK LOW PRESSURE OVER THE NORTHEAST PORTION OF MEXICO WILL REMAIN EXTENDED OVER THE LOWER TEXAS COAST TONIGHT THROUGH LATE NEXT WEEK. THIS PATTERN WILL PROVIDE MODERATE WINDS AND SEAS TO THE ADJACENT COASTAL WATERS OF DEEP SOUTH TEXAS FOR THE FORECAST PERIOD. && .AVIATION...SCATTERED TO BROKEN CLOUDINESS WITH ISOLATED SHOWERS AND THUNDERSTORMS AND LIGHT TO MODERATE WINDS WILL PREVAIL OVER THE RIO GRANDE VALLEY THROUGH THE NEXT 24 HOURS. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 78 89 78 88 77 / 10 20 20 30 10 BROWNSVILLE 78 92 77 90 76 / 10 20 20 30 10 HARLINGEN 76 96 76 93 74 / 10 20 20 30 10 MCALLEN 78 97 77 97 75 / 10 20 20 30 10 RIO GRANDE CITY 79 98 78 101 77 / 10 10 20 20 10 SOUTH PADRE ISLAND 78 88 78 87 77 / 10 20 20 30 10 && .BRO WATCHES/WARNINGS/ADVISORIES...NONE. && THIS PRODUCT IS ALSO AVAILABLE ON OUR INTERNET WEB PAGE AT: HTTP://WWW.SRH.NOAA.GOV/BRO 55/66/MARTINEZ
Hazardous weather outlook, May 28, 2:15 PM CDT, 13 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BROWNSVILLE TX 215 PM CDT SUN MAY 28 2006 TXZ248>257-291100- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 215 PM CDT SUN MAY 28 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...REST OF TODAY AND TONIGHT. ISOLATED TO SCATTERED INTENSE SHOWERS AND THUNDERSTORMS WILL PRODUCE LOCALLY HEAVY RAINFALL...PENNY SIZE HAIL...AND BRIEF WIND GUSTS FROM 40 TO 60 MPH THIS AFTERNOON OVER PRIMARILY BROOKS...JIM HOGG AND KENEDY COUNTIES. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. ISOLATED SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER DEEP SOUTH TEXAS DURING THE PERIOD...AND PRODUCE LOCALLY HEAVY RAINFALL IN THE RIO GRANDE VALLEY. NO OTHER HAZARDOUS WEATHER IS ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED FOR BROOKS...JIM HOGG AND KENEDY COUNTIES THIS AFTERNOON AND INTO THE EARLY EVENING HOURS. TOMASELLI
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 1:30 PM CDT | Severe Thunderstorm Warning | BRO | Brooks, Kenedy | 30 min |
| May 28, 1:56 PM CDT | Severe Thunderstorm Warning | BRO | Brooks | 34 min |
| May 28, 2:21 PM CDT | Severe Thunderstorm Warning | BRO | Jim Hogg | 24 min |
| May 28, 2:59 PM CDT | Severe Thunderstorm Warning | BRO | Brooks, Hidalgo | 31 min |
| May 28, 3:59 PM CDT | Severe Thunderstorm Warning | BRO | Cameron, Hidalgo, Willacy | 61 min |
| May 28, 6:06 PM CDT | Severe Thunderstorm Warning | BRO | Zapata | 39 min |
| May 28, 6:21 PM CDT | Flash Flood Warning | BRO | Zapata | 114 min |
| May 28, 6:40 PM CDT | Severe Thunderstorm Warning | BRO | Zapata | 35 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.